Article

Carbamazepine‑induced hypertension: A rare case

Preeti Kharb1★, Niti Mittal1, Mahesh C. Gupta1★ Corresponding author

  1. 1Department of Pharmacology, Pandit Bhagwat Dayal Sharma University of Health Sciences, Rohtak, Haryana, India.

CORRESPONDENCE

Preeti Kharb

Department of Pharmacology, Pandit Bhagwat Dayal Sharma University of Health Sciences, Rohtak, Haryana, India.

Received: 25-10-2014; Revised: 17-12-2014; Accepted: 02-08-2015.

Volume 6, Issue 4 · pp. 216–218 · PUBLISHED 2015 · DOI: 10.4103/0976-500X.171879

View on JPP original site ↗

ABSTRACT

A 74‑year‑old female with trigeminal neuralgia developed hypertension after the initiation of carbamazepine therapy. The time sequence of start of the suspected drug and onset of hypertension are consistent with the diagnosis. The hypertension did not resolve with antihypertensive therapy or dose reduction of carbamazepine. Patient recovered after the carbamazepine therapy was discontinued. The positive rechallenge and positive dechallenge showed association of carbamazepine therapy with hypertension as its adverse effect. This is a rare case that we report of carbamazepine‑induced hypertension and this report may act as alerting mechanism to the health care professionals especially neurologists.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Kharb, P., Mittal, N., & Gupta, M. C. (2015). Carbamazepine‑induced hypertension: A rare case. Journal of Pharmacology and Pharmacotherapeutics, 6(4), 216–218. https://doi.org/10.4103/0976-500X.171879